MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145251
Medical Device Problem Code Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the removal of the dressing while securing the catheter before connecting to the dialysis, an episode of damage to the blue (venous) luer lock adapter (tip) was noticed.It was said that there was a leak and a crack noted on the blue (venous) luer adapter.Octanisept was the cleaning agent used on the device and typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.No instrument was used to loosen or tighten the device but hands were used instead (there was a special procedure in the hospital - no instrument to be used).No other products were being utilized with the device.There was no blood loss and no blood transfusion was required.The patient had no medical intervention/treatment due to the event.It was said that in order to resolve the issue, since it was not possible to physically change and repair only the venous luer adapter, all the catheter's extension (tube and luer adapter) were changed/repaired by the doctor out of service with other manufacturer's product (using some products available in the hospital - product name and number not available).The catheter was still implanted in patient and the dialysis treatment was completed.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key13117895
Report Number3009211636-2021-00385
Device Sequence Number19989656
Product Code MSD
UDI-Device Identifier10884521014220
UDI-Public10884521014220
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model Number8888145251
Device Catalogue Number8888145251
Device Lot Number2021000067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date12/30/2021
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Patient Weight57 KG